Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 26, NWS Missoula, MT

November 28, 2014Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 28, 2014, 7:34 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2014, 7:34 AM PST (15:34 UTC)
Expired
Nov 28, 2014, 7:24 PM PST
In force
12 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WWUS75 KMSO 281534
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
834 AM MST FRI NOV 28 2014


IDZ007-282345-
/O.NEW.KMSO.WI.Y.0026.141128T1534Z-141129T0600Z/
OROFINO/GRANGEVILLE REGION-
834 AM MST FRI NOV 28 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* IMPACTS/TIMING: GUSTY WINDS WILL PERIODICALLY STRENGTHEN
  THROUGHOUT THE DAY. GUSTY CROSSWINDS WILL IMPACT HIGH PROFILE
  VEHICLES DURING THIS TIME.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
863 
WWUS75 KMSO 282059
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
159 PM MST FRI NOV 28 2014


IDZ007-290600-
/O.CON.KMSO.WI.Y.0026.000000T0000Z-141129T0600Z/
OROFINO/GRANGEVILLE REGION-
159 PM MST FRI NOV 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* IMPACTS/TIMING: GUSTY WINDS WILL PERIODICALLY STRENGTHEN 
  THROUGHOUT THE DAY. GUSTY CROSSWINDS WILL IMPACT HIGH PROFILE 
  VEHICLES DURING THIS TIME. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND
  VICINITY...GREER GRADE

&&

$$
027 
WWUS75 KMSO 290324
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
824 PM MST FRI NOV 28 2014



IDZ007-290430-
/O.CAN.KMSO.WI.Y.0026.000000T0000Z-141129T0600Z/
OROFINO/GRANGEVILLE REGION-
824 PM MST FRI NOV 28 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 28, 6:18 AM PST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 28, 6:18 AM PST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
718 AM MST FRI NOV 28 2014

...HEAVY SNOW AND BITTERLY COLD WIND CHILL THIS EVENING THROUGH
SATURDAY...

.DISCUSSION...

A winter storm to bring widespread snow and bitterly cold wind
chill remains certain from this evening through Saturday. Very
warm and moist air ahead of the rush of arctic air from east of
the Continental Divide will increase snow accumulation,
particularly for high elevations of northwest Montana. Wind chill
temperatures will drop below zero degrees during this time as
well. The combination of snow, blowing snow, and very cold wind
chill will make area travel difficult and hazardous, particularly
for northwest Montana. Very strong winds along the leading edge of
the arctic air may be plenty hazardous by themselves, possibly causing
tree damage with gusts to 40 mph near the mouth of Badrock Canyon
along highway 2.

The arctic air is anticipated to sweep the full length of the
Northern Rockies tonight through Sunday, including central Idaho.
Despite the imposing character of the arctic air, this deep
freeze is thought to be only temporary. The increase of cloudiness
late Sunday night onward will act to moderate temperatures slowly
over time. Model guidances suggest that another period of active
Pacific storm systems will follow closely behind the arctic
intrusion, however the timing and evolution of the post-arctic
period is fairly lacking in model details. Therefore, climatology
is weighted heavily in the long range precipitation probability
forecast at this time.

&&

.AVIATION...Light scattered rain showers will continue today with
light snow for the mountains. By late today into Saturday,
significant cold arctic air will move into the region which will
flip winds from southerly to breezy northerly, keep low cloud
obscurations for the mountains, and produce precipitation for all
TAF sites. Event will begin as rain for the TAF sites today,
switching over to snow in combination with gusty winds for KGPI
after 29/0600Z. The rest of the TAF sites will continue to see
rain until mid day Saturday before switching over to snow.
Meanwhile, heavy mountain snow is expected for northwest Montana
beginning this evening.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH from 5 PM MST this afternoon through Saturday
     afternoon Flathead/Mission Valleys...Kootenai/Cabinet
     Region...Potomac/Seeley Lake Region...West Glacier Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 7:33 AM PSTWinter Weather AdvisoryMSOClearwater, Idaho39 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.